Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 55, NWS Albuquerque, NM

November 14, 2006

NWS Albuquerque, NM issued this red flag warning at Nov 14, 2006, 7:12 AM MST. It took effect at Nov 14, 2006, 12:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 7:12 AM MST (14:12 UTC)
In effect from
Nov 14, 2006, 12:00 PM MST
Expired
Nov 14, 2006, 4:00 PM MST
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 141412
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 AM MST TUE NOV 14 2006

...RED FLAG WARNING THIS AFTERNOON FOR PARTS OF THE EAST CENTRAL
AND SOUTHEAST PLAINS FOR STRONG WINDS AND MARGINALLY LOW RELATIVE
HUMIDITIES...

.WINDS WILL INCREASE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE
SWINGS ACROSS THE REGION. SUSTAINED 20 FOOT WINDS OF 25 TO 35 MPH
ARE EXPECTED WITH GUSTS UP TO 50 OR 55 MPH. HUMIDITIES WILL RANGE
FROM 15 TO 20 PERCENT ACROSS PORTIONS OF THE EAST CENTRAL AS WELL
AS THE SOUTHEAST PLAINS THIS AFTERNOON. DUE TO A LACK OF RAINFALL
OVER THE PAST FEW WEEKS COUPLED WITH DRY GRASSY FUELS...WILL POST
A RED FLAG WARNING FOR THIS REGION TODAY AS A FIRE WEATHER SAFETY
PRECAUTION.

NMZ108-142300-
/O.UPG.KABQ.FW.A.0049.061114T1900Z-061114T2300Z/
/O.NEW.KABQ.FW.W.0055.061114T1900Z-061114T2300Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
712 AM MST TUE NOV 14 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM MST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG WESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
OR 55 MPH ARE EXPECTED THIS AFTERNOON. WEST WINDS WILL SHIFT TO A
NORTHWESTERLY DIRECTION BY LATE IN THE AFTERNOON OR EARLY EVENING.
THESE STRONG SURFACE WINDS COUPLED WITH MARGINALLY LOW HUMIDITIES
MAY CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.

RELATIVE HUMIDITY OF 20 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 14, 2:59 AM MST, 4 hours 13 minutes earlier.

Area forecast discussion, Nov 14, 2:59 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MST TUE NOV 14 2006

.DISCUSSION...TROUGH ALOFT FROM SOUTHERN SASKATCHEWAN SOUTHWEST TO
WESTERN ARIZONA WILL MOVE RAPIDLY EASTWARD DURING THE DAY
TODAY...WITH ASSOCIATED SURFACE LOW DIVING RAPIDLY FROM CENTRAL
WYOMING TO THE TEXAS PANHANDLE BY THIS EVENING. MUSCULAR COLD
FRONT WITH GOOD DYNAMIC SUPPORT WILL DROP SOUTHWARD ACROSS THE
COLORADO BORDER STARTING THIS MORNING...WITH RAPID INCREASES ON
TAP FOR WEST WIND SPEEDS OVER THE WESTERN HALF OF THE STATE...AND
THIS WILL SPREAD TO THE EASTERN HALF BY THIS AFTERNOON. WIND
SPEEDS WILL PEG REGULARLY IN THE HIGH 20S KTS SUSTAINED WITH
CONSIDERABLY STRONGER GUSTS AS EVEN MODEST AMOUNTS OF MOMENTUM
FROM 180 KT JETSTREAK ALOFT WILL MIX DOWN TO THE SURFACE WITH
DAYTIME HEATING. AS TROUGH AND ASSOCIATED SURFACE LOW MOVE RAPIDLY
INTO THE MIDDLE ARKANSAS VALLEY AFTER TONIGHT...WIND SPEEDS WILL
DROP OFF GRADUALLY FROM WEST TO EAST...WITH SOME LATE NIGHT GUSTS
STILL AN ISSUE ALONG THE TEXAS BORDER.

FIRE WEATHER...WILL SET RED FLAG WARNING FOR ZONE 108...WITH WIND
SPEEDS WELL IN EXCESS OF THRESHOLDS...CONSIDER FIRE DANGER TO BE
WORTHY OF FLAG ALTHOUGH HUMIDITIES ARE EXPECTED TO REMAIN
MARGINALLY ABOVE 15 TO 20 PERCENT.

WITH TROUGH PASSAGE...WEDNESDAY WILL BE CALM WITH SUNNY SKIES IN
BROAD NORTHWEST FLOW...AS RIDGE ALOFT BUILDS FROM EASTERN PACIFIC
NORTHEAST TO THE CANADIAN PRAIRIES. WITH GRADUAL WARMING TREND
UNDERWAY AND SUNNY SKIES...WORK WEEK SHOULD WIND UP ON A FAIR
WEATHER NOTE...WITH NEXT MODEST SHORTWAVE WORKING TOWARD NORTHERN
NEW MEXICO FROM THE EAST CENTRAL PACIFIC DUE IN FOR THE WEEKEND.

SHY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  22  48  22 /  10   0   0   0
GALLUP..........................  56  18  53  13 /   0   0   0   0
GRANTS..........................  57  18  53  16 /   0   0   0   0
GLENWOOD........................  66  29  64  25 /   0   0   0   0
CHAMA...........................  42  12  45  12 /  70  10   0   0
LOS ALAMOS......................  52  22  48  25 /  10   0   0   0
RED RIVER.......................  44  11  43  10 /  50  20   0   0
TAOS............................  48  13  48  10 /  30   0   0   0
SANTA FE........................  51  20  49  20 /   0   0   0   0
SANTA FE AIRPORT................  53  24  50  23 /   0   0   0   0
ESPANOLA........................  55  21  53  20 /  10   0   0   0
ALBUQUERQUE HEIGHTS.............  59  33  54  32 /   0   0   0   0
ALBUQUERQUE VALLEY..............  61  26  55  25 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  54  29  51  29 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  61  31  56  31 /   0   0   0   0
SOCORRO.........................  64  27  59  25 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  54  23  49  27 /   0   0   0   0
MORIARTY/ESTANCIA...............  58  25  53  21 /   0   0   0   0
CARRIZOZO.......................  64  30  59  22 /   0   0   0   0
RUIDOSO.........................  62  29  54  25 /   0   0   0   0
RATON...........................  55  19  50  14 /   0   0   0   0
LAS VEGAS.......................  55  22  52  23 /   0   0   0   0
ROY.............................  58  27  52  26 /   0   0   0   0
CLAYTON.........................  60  27  51  26 /   0   0   0   0
SANTA ROSA......................  67  31  58  27 /   0   0   0   0
TUCUMCARI.......................  70  30  57  27 /   0   0   0   0
FORT SUMNER.....................  72  30  59  26 /   0   0   0   0
CLOVIS..........................  71  33  57  28 /   0   0   0   0
PORTALES........................  73  33  61  27 /   0   0   0   0
ROSWELL.........................  74  39  59  30 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR
NMZ001-NMZ002-NMZ003-NMZ004-NMZ005-NMZ008-NMZ009-NMZ010-NMZ011-NMZ012-NMZ014-
NMZ015-NM016-NM017-NMZ026.

WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING FOR
NMZ006-NMZ007-NMZ013-NMZ018-NMZ019-NMZ020-NMZ021.

RED FLAG WARNING FROM NOON TODAY TO 4 PM MST THIS AFTERNOON FOR
NMZ108.

&&

25
Hazardous weather outlook, Nov 14, 5:36 AM MST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MST TUE NOV 14 2006

NMZ001>021-026-151300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
536 AM MST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PORTIONS OF THE
EAST CENTRAL AND SOUTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

A WIND ADVISORY IS IN EFFECT TODAY FOR ALL OF NORTH AND CENTRAL
NEW MEXICO. EXPECT RAPID INCREASES IN WIND SPEED AFTER DAYBREAK IN
WESTERN NEW MEXICO...AND THESE WILL SPREAD TO EASTERN NEW MEXICO
BY EARLY AFTERNOON. GUSTY AND HAZARDOUS WINDS WILL PERSIST NEAR
THE TEXAS BORDER OVERNIGHT...BUT WILL DECREASE GRADUALLY ELSEWHERE
IN THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY TO MONITOR WIND SPEEDS
AND REPORT OBSERVED WIND DAMAGE. SPOTTER ACTIVATION MAY BE
REQUIRED NEAR THE TEXAS BORDER THROUGH LATE THIS EVENING AS
DANGEROUSLY GUSTY WINDS WILL REMAIN STRONG.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 10:54 AM MSTHigh Wind WarningABQ7 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.